Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 307, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2003, 4:44 PM CDT for DeKalb County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 11, 2003, 5:00 PM CDT
- In force
- 16 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS54 KOHX 112144
SVRBNA
TNC041-112200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
* UNTIL 500 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THIS STORM INCLUDE SMITHVILLE AND CENTER
HILL LAKE.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
&&
LAT...LON 3609 8577 3608 8569 3601 8564 3595 8566
3588 8577 3599 8591
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 11 2003 CURRENT...STORMS MARCHING ACROSS CWA W/ NUMEROUS WARNINGS. TEMPS RANGING FROM UPPER 60S IN RAIN-COOLED AREAS TO MID 80S. FORECAST...CWA TO BE IN MOIST UNSTABLE AIR MASS FOR WHAT SEEMS LIKE FOREVER W/ S/WV AFTER S/WV PASSING THROUGH. THIS ALONG W/ MESOSCALE-DRIVEN FEATURES (LEFTOVER BOUNDARIES) WILL ENHANCE PRECIP/TSTM CHANCES ALL THE WAY INTO SAT. HEAVY RAIN...SEVERE WEATHER LIKELY FOR A WHILE. MODEL CONVECTIVE FEEDBACK MAY BE A PROBLEM SO PINPOINTING TIMING/LOCATION OF HEAVIEST RAINS QUITE DIFFICULT. AS FOR TEMPS...WENT ON COOLER SIDE OF GUIDANCE. BNA TT 70/82/70/82/70 7767 CSV TT 68/77/68/77/68 7767 .BNA...SEVERE TSTM WATCH UNTIL 4 PM. MAG
Hazardous weather outlook, Jun 11, 9:45 AM CDT, 6 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND VERY UNSTABLE ATMOSPHERE WILL REMAIN OVER MID TENNESSEE...ALONG WITH SEVERAL LINGERING SURFACE BOUNDARIES. THE WEATHER WILL BECOME ESPECIALLY ACTIVE THIS AFTERNOON AND TONIGHT AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS WILL BECOME WIDESPREAD AT TIMES. MANY OF THE THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS...WHICH COULD LEAD TO PONDING ON ROADS AND COULD CAUSE SMALL STREAMS TO RISE RAPIDLY. SOME THUNDERSTORMS WILL PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE TO THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS. SCATTERED THUNDERSTORMS ARE A GOOD BET THROUGH THE PERIOD...AND LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS LIKELY TODAY AND MAY BE NEEDED AT TIMES THROUGH THE FORECAST PERIOD. 13
In the hours before
Special weather statement, Jun 11, 3:36 PM CDT, 1 hour 8 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT WED JUN 11 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FOR ALL OF MIDDLE TENNESSEE... AT 345 PM CDT...BANDS OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE INTO MIDDLE TENNESSEE. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED TODAY...AND MORE SEVERE WEATHER IS LIKELY LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO A THREAT. MANY OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS RESULTING IN PONDING ON ROADS AND IN LOW LYING AREAS. IF THUNDERSTORMS APPROACH YOUR LOCATION...SEEK SHELTER UNTIL THE STORMS PASS. STAY AWAY FROM WINDOWS. 13
Local storm report, Jun 11, 3:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0348 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM FOREST HILLS TN WIND DAMAGE
06/11/03 DAVIDSON NUMEROUS TREES
DOWN...REPORTED BY
EMERGENCY MANAGEMENT
0345 PM 3 S MOUNT JULIET TN WIND DAMAGE
06/11/03 WILSON TWO TREES DOWN...REPORTED
BY NWS EMPLOYEE
STEIGERWALDTLocal storm report, Jun 11, 4:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
404 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0338 PM LINCOLN COMMUNITY TN WIND DAMAGE
06/11/03 LINCOLN TREES DOWN REPORTED
BY EMA
ROSELocal storm report, Jun 11, 4:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0411 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 2 S GALLATIN TN 65 MPH WIND GUST
06/11/03 SUMNER REPORTED BY SPOTTER
0315 PM 6 E NASHVILLE TN WIND DAMAGE
06/11/03 DAVIDSON TREES DOWN AND ONE
POWERLINE DOWN IN
DONELSON...REPORTED BY
AMATEUR RADIO OPERATOR
0245 PM COLUMBIA TN WIND DAMAGE
06/11/03 MAURY LARGE TREES BLOWN
DOWN...REPORTED BY AMATEUR
RADIO OPERATOR
0245 PM COLUMBIA TN 0.75 IN HAIL
06/11/03 MAURY REPORTED BY AMATEUR RADIO
OPERATOR
STEIGERWALDTLocal storm report, Jun 11, 4:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0430 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM BRENTWOOD TN WIND DAMAGE
06/11/03 WILLIAMSON *** 1 FATAL *** TREE FELL
ON MAN IN AN AUTOMOBILE AT
LIBERTY ROAD AND CONCORD
ROAD...REPORTED BY
EMERGENGY MANAGEMENT AGENCY
0230 PM FRANKLIN TN WIND DAMAGE
06/11/03 WILLIAMSON NUMEROUS TREES DOWN IN
SOUTHWEST PART OF
COUNTY...REPORTED BY
EMERGENCY MANAGEMENT AGENCY
STEIGERWALDTLocal storm report, Jun 11, 4:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
0430 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM BRENTWOOD TN WIND DAMAGE
06/11/03 WILLIAMSON *** 1 FATAL *** TREE FELL
ON MAN IN AN AUTOMOBILE AT
LIBERTY CHURCH ROAD AND
CONCORD ROAD...REPORTED BY
EMERGENGY MANAGEMENT AGENCY
0230 PM FRANKLIN TN WIND DAMAGE
06/11/03 WILLIAMSON NUMEROUS TREES DOWN IN
SOUTHWEST PART OF
COUNTY...REPORTED BY
EMERGENCY MANAGEMENT AGENCY
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:28 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 47 min |
| Jun 11, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 49 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 40 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 34 min |
| Jun 11, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 36 min |
| Jun 11, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 50 min |
| Jun 11, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 11, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 30 min |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 40 min |
| Jun 11, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 25 min |
| Jun 11, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
| Jun 11, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jun 11, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jun 11, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 45 min |
| Jun 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 49 min |
| Jun 11, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 56 min |
| Jun 11, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 11, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 64 min |
| Jun 11, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 48 min |
| Jun 11, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Moore | 55 min |
| Jun 11, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 49 min |
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 50 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 30 min |
| Jun 11, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 57 min |
| Jun 11, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.